MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN NEEDLE MOD 2.75IN; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN NEEDLE MOD 2.75IN; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Model Number 0013M
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hemorrhoidectomy the cautery was being applied to patient via surgeon touching the cautery tip to their tissue forceps.Surgical team then noted that the cautery tip was flaming.Cautery tip removed and same charred.Cautery tip replaced.There were no surgical delay with no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/7/2023.A manufacturing record evaluation was performed for the finished device rlmhdk/(b)(6)batch number, and no non-conformances were identified.

Brand Name
E-Z CLEAN NEEDLE MOD 2.75IN
Common Device Name
E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16060544
Report Number3005075853-2022-08973
Device Sequence Number19344116
Product Code GEI
UDI-Device Identifier10614559100134
UDI-Public10614559100134
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number0013M
Device Catalogue Number0013M
Device Lot NumberRLMHDK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown